Flash Flood, San Miguel
- When
- August 22, 4:50 PM MST to 5:04 PM MST
- Where
- San Miguel County, 4 mi N of Egnar
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.004, -108.406 (the zone’s center; the record gives no point)
Runoff from heavy rain resulted in water and debris at least 6 inches deep to flow across Highway 141 for a distance of about 1/4 mile.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Runoff from heavy rain resulted in water and debris at least 6 inches deep to flow across Highway 141 for a distance of about 1/4 mile.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Aug 22, 2:03 PM MST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 303 PM MDT TUE AUG 22 2006 .SHORT TERM (TONIGHT THROUGH THURSDAY)... ROTATION AROUND HIGH PRESSURE CENTERED OVER SW TEXAS CONTROLS THE FLOW OVER SAN JUAN MTS...FOUR CORNERS AND SE UTAH. STORMS THERE WILL CONTINUE DEVELOPING OVER THE HIGHER ELEVATIONS THEN TRAVEL AND PROPAGATE TO THE SOUTHWEST. OVER WEST-CENTRAL AND NORTHWEST COLORADO AND NORTHEAST UTAH STORM MOTION IS INFLUENCES BY SOUTHWEST FLOW AHEAD OF A TROUGH ALONG THE WEST COAST. THERE IS A SHEAR ZONE BETWEEN THESE TWO FLOW REGIMES THAT LIES JUST SOUTH OF GJT. A SMALL VORT MAX IS ALSO EVIDENT ON SATELLITE MOVING NORTH OVER WESTERN NM. BELIEVE THIS FEATURE WILL WEAKEN BEFORE REACHING THE FOUR CORNERS AS IT APPEARS TO BECOME LESS ORGANIZED WITH TIME ON SATELLITE. BUT OUTFLOWS FROM ITS CONVECTION WILL HELP STORMS FIRE OVER THE LOWER ELEVATIONS OF THE CO/UT FOUR CORNER THROUGH THIS EVENING. HAVE INCREASED POPS AND CLOUDS A BIT FOR TONIGHT OVER THE SOUTHERN THIRD OF THE CWA. FOR WED THROUGH THU...THE DRIER WESTERLY FLOW OVER THE NORTHERN ROCKIES AND PACNW BECOMES MORE DOMINENT OVER THE CWA AND FORCES THE MORE MOIST CONDITIONS OVER THE SOUTHERN THIRD OF THE AREA FURTHER TO THE SOUTH AND EAST. HAVE KEPT THE TREND OF DECREASING POPS THROUGH THRU THE PERIOD. .LONG-TERM (THURSDAY NIGHT THROUGH TUESDAY)...LATEST GFS TRENDING A LITTLE WETTER THAN PREVIOUS RUNS. THIS IS BECAUSE THE WESTERLIES NEVER BECOME AS DEVELOPED SINCE THE PACIFIC TROUGH REMAINS OVER THE WEST COAST. THIS KEEPS SOUTHERLY FLOW OVER OUR FORECAST AREA THROUGHOUT THE PERIOD. EARLY IN THE PERIOD...MODELS SHOW A DISTURBANCE MOVING AROUND THE HIGH AND OVER THE FORECAST AREA ON FRI. SO HAVE UPPED POPS STARTING DOWN SOUTH THU NIGHT. THEN ON FRI WENT CHANCE POPS MOUNTAINS AND SOUTH...WITH SLIGHT CHANCE ELSEWHERE. THIS IS UP A CATEGORY OR SO FROM THE PREVIOUS PACKAGE. THEN THROUGH THE NEXT COUPLE OF PERIODS HAVE STILL INCREASED THE POPS A LITTLE...BUT TRENDED THEM MORE TOWARDS THE PREVIOUS FORECAST. THIS KEEPS MOST ACTIVITY IN THE SOUTH. IF THE WETTER MODEL SOLUTIONS CONTINUE...POPS WILL NEED INCREASED THROUGH THE END OF THE FORECAST. HOWEVER WILL WAIT FOR A COUPLE MORE RUNS BEFORE JUMPING ON THE JUICIER FORECAST. DECREASED TEMPS JUST A TAD...MAINLY THE FIRST COUPLE DAYS. THIS ACCOUNTS FOR MORE CLOUDS/PCPN. OTHERWISE HAVE LEFT WHAT WAS THERE...WHICH WAS NEAR TO SLIGHTLY ABOVE NORMAL. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && CJC/EH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 600 AM MDT TUE AUG 22 2006 COZ001>014-017>023-UTZ022>025-027>029-231200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 600 AM MDT TUE AUG 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY OVER THE SOUTHERN MOUNTAINS. FREQUENT LIGHTNING...STRONG GUSTY WINDS...AND BRIEF HEAVY RAIN WILL BE THE PRIMARY THREAT FROM THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY OVER THE SOUTHERN MOUNTAINS. ONLY ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS CAN BE EXPECTED OVER NORTHEAST UTAH AND NORTHWEST COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE GRAND JUNCTION NATIONAL WEATHER SERVICE OFFICE.
The Grand Junction radar (KGJX), 119 km away, was scanning. The volume nearest the first event began at 23:49 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528880.